About

Member has chosen to not make this information public.

Pages

Member not yet following any Pages.

Posts (113)

Mon, Sep 30 6:34pm · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

What anti-anxiety and anti-depression meds are you taking? I had to go back on, too. It took some experimentation to get to where I currently am and it's better, but not great. I was sorry I had to take anything, but, as you said, c'est la vie!

Mon, Sep 30 6:29pm · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

Curious as to what anti-anxiety and anti-depression meds you're on. I've had to go back on, too, and while it's ok, it isn't great. However, it took some experimentation to get to this point, so I'm reluctant to ask to try anything else. And c'est la vie?? Indeed — for me, too!

Mon, Jun 24 10:53pm · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

Anxiety returned for me, too, and I now take 20mg daily of citalopram, which is generic Celexa. (I understand that Lexapro, which is very similar to Celexa, can be effective, too.) I also have a scrip for 10mg Valium as needed, but I haven't needed to take any (although I do carry the pills with me). Because citalopram causes changes in brain chemistry, I presume there's some sort of withdrawal process in going off it, but I certainly can't imagine it being as difficult as venlafaxine/Effexor. Also, because my anxiety (and panic) became so debilitating, at this point I have no intention of trying to get off citalopram. The relief I've gotten from it has been immense.
Good luck to you!!

Fri, Jun 21 1:52pm · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

I'm glad it worked well for you, but for each of us the experience was different. For me, anxiety and panic were making me housebound and robbing me of quality of life. I've been able to go anywhere and do anything for years, and I wasn't about to accept having to spend the rest of my life with such limitations. I tried all kinds of things, which I've detailed on here before, and was not getting any relief, so my decision was to go on a different antidepressant to see if it would help, which it did. Again, for each of us it's different; we each have our own path.

Fri, Jun 21 11:34am · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

Just my opinion, but I suggest you try Lexapro. I take generic Celexa, which is very similar — my doc explained the difference between them — and it has definitely helped a lot.

Thu, Jun 20 10:33am · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

Why are you thinking about reducing? Is it causing you problems, or not working?

Wed, Jun 19 7:53pm · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

After being completely off for three and a half to four months, I had a very bad anxiety and panic relapse, and I'm having excellent results with citalopram (generic Celexa). I've been on it for a couple of months and take 20 mg, which my doc will increase if necessary.

Thu, Jun 6 11:48pm · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

I haven't taken Cymbalta, but I am taking generic Celexa (citalopram) 20 mg/day with very good results, and I'm taking it for anxiety. I tapered off Effexor with no bridge and things were fine for several months, but then anxiety returned and kept getting stronger. My doctor tried me on Wellbutrin, which made things worse because one possible side effect is increased anxiety, so he took me off that and started me on citalopram. (I have a couple of friends who take it and it works for them, too — they're both on a stronger dose, 40mg daily — which I haven't needed.) I also take a generic beta blocker — metaprolol, 25mg — so that I don't get the big rush of adrenaline that can increase anxiety and trigger panic attacks. You might want to ask your doctor about trying you on a different medication. Good luck!!